Arkiv för Matematik
- Ark. Mat.
- Volume 37, Number 1 (1999), 87-120.
Criteria of solvability for multidimensional Riccati equations
We study the solvability problem for the multidimensional Riccati equation −∇u=|∇u|q+ω, where q>1 and ω is an arbitrary nonnegative function (or measure). We also discuss connections with the classical problem of the existence of positive solutions for the Schrödinger equation −Δu−ωu=0 with nonnegative potential ω. We establish explicit criteria for the existence of global solutions on Rn in terms involving geometric (capacity) estimates or pointwise behavior of Riesz potentials, together with sharp pointwise estimates of solutions and their gradients. We also consider the corresponding nonlinear Dirichlet problem on a bounded domain, as well as more general equations of the type −Lu=f(x, u, ∇u)+ω where
, and L is a uniformly elliptic operator.
Partially supported by the NSF and University of Missouri Research Board grants.
Ark. Mat., Volume 37, Number 1 (1999), 87-120.
Received: 5 June 1997
First available in Project Euclid: 31 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
1999 © Institut Mittag-Leffler
Hansson, Kurt; Maz'ya, Vladimir G.; Verbitsky, Igor E. Criteria of solvability for multidimensional Riccati equations. Ark. Mat. 37 (1999), no. 1, 87--120. doi:10.1007/BF02384829. https://projecteuclid.org/euclid.afm/1485898618